Alert archive / Colorado / High Wind Warnings in 2020
High Wind Warning 10, NWS Goodland, KS
NWS Goodland, KS issued this high wind warning at Nov 13, 2020, 10:57 AM MST for Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Nebraska; Cheyenne County, Sherman County, Wallace County, Kansas. It took effect at Nov 14, 2020, 11:00 AM MST. It was in force for 6 hr. 48 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 13, 2020, 10:57 AM MST (17:57 UTC)
- In effect from
- Nov 14, 2020, 11:00 AM MST
- Expired
- Nov 14, 2020, 5:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Sherman County, KS, Wallace County, KS, Dundy County, NE
The radar
The Goodland radar (KGLD), 35 km from the middle of the area, began a volume at 17:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 14, 11:14 AM MST | NON-TSTM WND GST 53 | 1 Sse Yuma, CO | |
| Nov 14, 11:15 AM MST | HIGH SUST WINDS 43 | 1 Nw Wray, CO | |
| Nov 14, 11:15 AM MST | NON-TSTM WND GST 53 | 1 Nnw Wray, CO | |
| Nov 14, 11:22 AM MST | NON-TSTM WND GST 50 | Flagler, CO | |
| Nov 14, 11:25 AM MST | NON-TSTM WND GST 53 | 4 E Firstview, CO | UP723. SUSTAINED AT 45 MPH. |
| Nov 14, 11:27 AM MST | HIGH SUST WINDS 40 | Flagler, CO | GUSTS TO 51 MPH. |
| Nov 14, 11:55 AM MST | NON-TSTM WND GST 58 | 1 Nnw Wray, CO | |
| Nov 14, 12:15 PM MST | NON-TSTM WND GST 59 | 1 Nnw Wray, CO | WINDS SUSTAINED AT 38 MPH. |
| Nov 14, 12:18 PM MST | DUST STORM | Yuma, CO | VISIBILITY RANGING FROM A QUARTER TO A HALF MILE. |
| Nov 14, 12:19 PM MST | HIGH SUST WINDS 40 | 1 Sse Yuma, CO | |
| Nov 14, 12:26 PM MST | NON-TSTM WND GST 52 | 2 Nne Goodland, KS | |
| Nov 14, 12:34 PM MST | HIGH SUST WINDS 47 | 2 Sse Yuma, CO | AWOS STATION K2V6 1 SE YUMA. 47 MPH SUSTAINED GUSTING TO 56 MPH AT 1934 UTC. |
| Nov 14, 12:34 PM MST | NON-TSTM WND GST 56 | 1 Sse Yuma, CO | SUSTAINED AT 47 MPH. |
| Nov 14, 12:35 PM MST | DUST STORM | 2 Nnw Wray, CO | 5SM VISIBILITY DUE TO BLOWING DUST. |
| Nov 14, 12:35 PM MST | NON-TSTM WND GST 52 | 1 Sse Saint Francis, KS | SUSTAINED AT 36 MPH. |
| Nov 14, 12:35 PM MST | NON-TSTM WND GST 60 | 1 Nw Wray, CO | SUSTAINED AT 46 MPH. |
| Nov 14, 12:40 PM MST | NON-TSTM WND GST 50 | Saint Francis, KS | KKSSAINT6 REPORTS 50MPH WIND GUST. |
| Nov 14, 12:44 PM MST | DUST STORM | 1 Sse Yuma, CO | 2SM VISIBILITY DUE TO BLOWING DUST. |
| Nov 14, 12:55 PM MST | HIGH SUST WINDS 46 | 2 Nw Wray, CO | AWOS STATION K2V5 2 NW WRAY. SUSTAINED AT 46 MPH GUSTING TO 61 MPH AT 1955 UTC. |
| Nov 14, 12:55 PM MST | NON-TSTM WND GST 61 | 1 Nnw Wray, CO | SUSTAINED AT 46 MPH. |
| Nov 14, 12:56 PM MST | NON-TSTM WND GST 50 | Bird City, KS | CORRECTS PREVIOUS NON-TSTM WND GST REPORT FROM BIRD CITY. DW4654. |
| Nov 14, 1:09 PM MST | NON-TSTM WND GST 50 | Bird City, KS | DW4654. |
| Nov 14, 1:12 PM MST | NON-TSTM WND GST 53 | 17 N Flagler, CO | MESONET STATION EW7003 FLAGLER. |
| Nov 14, 1:12 PM MST | NON-TSTM WND GST 63 | 2 Ne Vernon, CO | CORRECTS PREVIOUS NON-TSTM WND GST REPORT FROM 2 NE VERNON. KCOWRAY7 REPORTS 63 MPH WIND GUST. |
| Nov 14, 1:12 PM MST | NON-TSTM WND GST 63 | 2 Ne Vernon, CO | KCOWRAY7 REPORTS 63 MPH WIND GUST. |
| Nov 14, 1:15 PM MST | DUST STORM | Saint Francis, KS | 2.5SM VISIBILITY DUE TO BLOWING DUST. |
| Nov 14, 1:15 PM MST | NON-TSTM WND GST 54 | 1 Sse Saint Francis, KS | |
| Nov 14, 1:15 PM MST | NON-TSTM WND GST 62 | 2 Nw Wray, CO | AWOS STATION K2V5 2 NW WRAY. |
| Nov 14, 1:17 PM MST | NON-TSTM WND GST 52 | Flagler, CO | EW7003. |
| Nov 14, 1:22 PM MST | NON-TSTM WND GST 63 | 2 E Idalia, CO | SITE CO047. WINDS SUSTAINED AT 40 MPH. |
| Nov 14, 1:35 PM MST | DUST STORM | 2 Nne Goodland, KS | 4SM VISIBILITY DUE TO BLOWING DUST. |
| Nov 14, 1:35 PM MST | NON-TSTM WND GST 58 | Saint Francis, KS | AWOS STATION KSYF ST. FRANCIS CITY. |
| Nov 14, 1:45 PM MST | NON-TSTM WND GST 50 | 4 W Wallace, KS | K5WLC MESONET REPORTS 50MPH GUST. |
| Nov 14, 1:45 PM MST | NON-TSTM WND GST 57 | Hale, CO | MESONET STATION TT563 SOUTH REPUBLICAN. |
| Nov 14, 1:51 PM MST | NON-TSTM WND GST 54 | 1 Nne Goodland, KS | SUSTAINED AT 39 MPH. |
| Nov 14, 1:53 PM MST | HIGH SUST WINDS 41 | 1 Nne Goodland, KS | ASOS STATION KGLD GOODLAND. |
| Nov 14, 2:34 PM MST | NON-TSTM WND GST 59 | 4 S Burlington, CO | SUSTAINED AT 39 MPH. |
| Nov 14, 2:41 PM MST | NON-TSTM WND GST 55 | 1 Nne Goodland, KS | |
| Nov 14, 2:53 PM MST | DUST STORM | 4 S Burlington, CO | 4SM VISIBILITY DUE TO BLOWING DUST. |
| Nov 14, 2:53 PM MST | HIGH SUST WINDS 46 | 5 S Burlington, CO | ASOS STATION KITR BURLINGTON CO AIRPORT. SUSTAINED 46 MPH GUSTING TO 61 MPH AT 2153 UTC. |
| Nov 14, 2:53 PM MST | NON-TSTM WND GST 61 | 4 S Burlington, CO | SUSTAINED AT 46 MPH. |
| Nov 14, 3:20 PM MST | DUST STORM | 13 S Burlington, CO | SPOTTER REPORTS ZERO VISIBILITY ON US 385 AT MILE MARKERS 174-175. |
| Nov 14, 3:20 PM MST | HIGH SUST WINDS 47 | 4 E Firstview, CO | GUSTS TO 63 MPH. |
| Nov 14, 3:25 PM MST | NON-TSTM WND GST 54 | Aroya, CO | MESONET STATION UP695 AROYA (UPR). |
| Nov 14, 3:34 PM MST | NON-TSTM WND GST 50 | 9 Sse Sharon Springs, KS | |
| Nov 14, 3:40 PM MST | HIGH SUST WINDS 45 | Aroya, CO | MESONET STATION UP695 AROYA (UPR). |
| Nov 14, 3:53 PM MST | NON-TSTM WND GST 59 | 5 S Burlington, CO | ASOS STATION KITR BURLINGTON CO AIRPORT. |
| Nov 14, 4:53 PM MST | NON-TSTM WND GST 63 | 5 S Burlington, CO | ASOS STATION KITR BURLINGTON CO AIRPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 6.0 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3877 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
183 WWUS73 KGLD 131757 NPWGLD URGENT - WEATHER MESSAGE National Weather Service Goodland KS 1057 AM MST Fri Nov 13 2020 COZ090>092-NEZ079-140700- /O.UPG.KGLD.HW.A.0002.201114T1800Z-201115T0000Z/ /O.NEW.KGLD.HW.W.0010.201114T1800Z-201115T0000Z/ Yuma-Kit Carson-Cheyenne-Dundy- Including the cities of Yuma, Wray, Burlington, Arapahoe, Cheyenne Wells, and Benkelman 1057 AM MST Fri Nov 13 2020 ...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 5 PM MST SATURDAY... * WHAT...Sustained northwest winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...In Nebraska, Dundy County. In Colorado, Yuma, Kit Carson and Cheyenne Counties. * WHEN...From 11 AM to 5 PM MST Saturday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ KSZ001-013-027-140700- /O.UPG.KGLD.HW.A.0002.201114T1800Z-201115T0000Z/ /O.NEW.KGLD.HW.W.0010.201114T1800Z-201115T0000Z/ Cheyenne-Sherman-Wallace- Including the cities of St. Francis, Bird City, Goodland, and Sharon Springs 1057 AM MST Fri Nov 13 2020 /1157 AM CST Fri Nov 13 2020/ ...HIGH WIND WARNING IN EFFECT FROM 11 AM MST /NOON CST/ TO 5 PM MST /6 PM CST/ SATURDAY... * WHAT...Sustanined northwest winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...Cheyenne, Sherman and Wallace Counties. * WHEN...From 11 AM MST /noon CST/ to 5 PM MST /6 PM CST/ Saturday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... The Kansas Department of Health and Environment recommends that you take preventative measures during this blowing dust event...such as staying indoors or wearing protective breathing masks if outside. High dust concentrations can cause respiratory problems...decrease lung activity...aggravate asthma...and lead to potential heart-related problems...especially with children...elderly...or those with pre-existing respiratory conditions. People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$
4 follow-up statements
442 WWUS73 KGLD 140021 NPWGLD URGENT - WEATHER MESSAGE National Weather Service Goodland KS 521 PM MST Fri Nov 13 2020 COZ090>092-NEZ079-150000- /O.CON.KGLD.HW.W.0010.201114T1800Z-201115T0000Z/ Yuma-Kit Carson-Cheyenne-Dundy- Including the cities of Yuma, Wray, Burlington, Arapahoe, Cheyenne Wells, and Benkelman 521 PM MST Fri Nov 13 2020 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM TO 5 PM MST SATURDAY... * WHAT...Northwest winds 35 to 45 mph with gusts up to 65 mph. * WHERE...In Nebraska, Dundy County. In Colorado, Kit Carson, Yuma and Cheyenne Counties. * WHEN...From 11 AM to 5 PM MST Saturday. * IMPACTS...Winds of this magnitude may down trees, power lines, and damage property. High winds may also create dangerous travel conditions, especially for high profile vehicles. Rapid reductions in visibility associated with blowing dust may occur shortly after the onset of high winds. Affected routes include Interstate 70, Highway 385, Highway 34, Highway 36, and Highway 40. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor items. High winds and blowing dust may create dangerous travel conditions Saturday afternoon. If you are driving, watch for objects blowing across the roadway and into your path. Keep a safe distance from cars in adjacent lanes as strong gusts could suddenly push a vehicle outside its lane of travel. Take extra care in high-profile vehicles such as a truck, van, or SUV, or when towing a trailer, as these are more prone to be pushed or even flipped by high winds. && $$ KSZ001-013-027-150000- /O.CON.KGLD.HW.W.0010.201114T1800Z-201115T0000Z/ Cheyenne-Sherman-Wallace- Including the cities of St. Francis, Bird City, Goodland, and Sharon Springs 521 PM MST Fri Nov 13 2020 /621 PM CST Fri Nov 13 2020/ ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM MST /NOON CST/ TO 5 PM MST /6 PM CST/ SATURDAY... * WHAT...Northwest winds 35 to 45 mph with gusts up to 65 mph. * WHERE...Sherman, Cheyenne and Wallace Counties. * WHEN...From 11 AM MST /noon CST/ to 5 PM MST /6 PM CST/ Saturday. * IMPACTS...Winds of this magnitude may down trees, power lines, and damage property. High winds may also create dangerous travel conditions, especially for high profile vehicles. Rapid reductions in visibility associated with blowing dust may occur shortly after the onset of high winds. Affected routes include Interstate 70, Highway 34, Highway 36, and Highway 40. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor items. High winds and blowing dust may create dangerous travel conditions Saturday afternoon. If you are driving, watch for objects blowing across the roadway and into your path. Keep a safe distance from cars in adjacent lanes as strong gusts could suddenly push a vehicle outside its lane of travel. Take extra care in high-profile vehicles such as a truck, van, or SUV, or when towing a trailer, as these are more prone to be pushed or even flipped by high winds. High dust concentrations can aggravate asthma and cause respiratory problems, especially in children, the elderly, or those with pre- existing respiratory conditions. The Kansas Department of Health and Environment recommends taking preventative measures such as staying indoors or wearing protective breathing masks, if outside. && $$ Vincent
790 WWUS73 KGLD 140845 NPWGLD URGENT - WEATHER MESSAGE National Weather Service Goodland KS 145 AM MST Sat Nov 14 2020 COZ090>092-KSZ001-013-027-NEZ079-142000- /O.CON.KGLD.HW.W.0010.201114T1800Z-201115T0000Z/ Yuma-Kit Carson-Cheyenne-Sherman-Wallace-Dundy- Including the cities of Yuma, Wray, Burlington, Arapahoe, Cheyenne Wells, St. Francis, Bird City, Goodland, Sharon Springs, and Benkelman 145 AM MST Sat Nov 14 2020 /245 AM CST Sat Nov 14 2020/ ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM MST /NOON CST/ THIS MORNING TO 5 PM MST /6 PM CST/ THIS AFTERNOON... * WHAT...Northwest winds 35 to 45 mph with gusts up to 65 mph. * WHERE...In Nebraska, Dundy County. In Colorado, Kit Carson, Yuma and Cheyenne Counties. * WHEN...From 11 AM to 5 PM MST today. * IMPACTS...Winds of this magnitude may down trees, power lines, and damage property. High winds may also create dangerous travel conditions, especially for high profile vehicles. Reductions in visibility associated with blowing dust may occur shortly after the onset of the high winds. Motorists traveling on area roadways, including Interstate 70 should be prepared for sudden drops in visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor items. High winds and blowing dust may create dangerous travel conditions this afternoon. If you are driving, watch for objects blowing across the roadway and into your path. Keep a safe distance from cars in adjacent lanes as strong gusts could suddenly push a vehicle outside its lane of travel. Take extra care in high-profile vehicles such as a truck, van, or SUV, or when towing a trailer, as these are more prone to be pushed or even flipped by high winds. && $$
484 WWUS73 KGLD 142009 NPWGLD URGENT - WEATHER MESSAGE National Weather Service Goodland KS 109 PM MST Sat Nov 14 2020 COZ090>092-NEZ079-150000- /O.CON.KGLD.HW.W.0010.000000T0000Z-201115T0000Z/ Yuma-Kit Carson-Cheyenne-Dundy- Including the cities of Yuma, Wray, Burlington, Arapahoe, Cheyenne Wells, and Benkelman 109 PM MST Sat Nov 14 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...Northwest winds 35 to 45 mph with gusts up to 65 mph. * WHERE...In Nebraska, Dundy County. In Colorado, Kit Carson, Yuma and Cheyenne Counties. * WHEN...From 11 AM to 5 PM MST today. * IMPACTS...Winds of this magnitude may down trees, power lines, and damage property. High winds may also create dangerous travel conditions, especially for high profile vehicles. Reductions in visibility associated with blowing dust may occur shortly after the onset of the high winds. Motorists traveling on area roadways, including Interstate 70 should be prepared for sudden drops in visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor items. High winds and blowing dust may create dangerous travel conditions this afternoon. If you are driving, watch for objects blowing across the roadway and into your path. Keep a safe distance from cars in adjacent lanes as strong gusts could suddenly push a vehicle outside its lane of travel. Take extra care in high-profile vehicles such as a truck, van, or SUV, or when towing a trailer, as these are more prone to be pushed or even flipped by high winds. && $$ KSZ001-013-027-150000- /O.CON.KGLD.HW.W.0010.000000T0000Z-201115T0000Z/ Cheyenne-Sherman-Wallace- Including the cities of St. Francis, Bird City, Goodland, and Sharon Springs 109 PM MST Sat Nov 14 2020 /209 PM CST Sat Nov 14 2020/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON... * WHAT...Northwest winds 35 to 45 mph with gusts up to 65 mph. * WHERE...In Nebraska, Dundy County. In Colorado, Kit Carson, Yuma and Cheyenne Counties. * WHEN...From 11 AM to 5 PM MST today. * IMPACTS...Winds of this magnitude may down trees, power lines, and damage property. High winds may also create dangerous travel conditions, especially for high profile vehicles. Reductions in visibility associated with blowing dust may occur shortly after the onset of the high winds. Motorists traveling on area roadways, including Interstate 70 should be prepared for sudden drops in visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... The Kansas Department of Health and Environment recommends that you take preventative measures during this blowing dust event...such as staying indoors or wearing protective breathing masks if outside. High dust concentrations can cause respiratory problems...decrease lung activity...aggravate asthma...and lead to potential heart-related problems...especially with children...elderly...or those with pre-existing respiratory conditions. Secure loose outdoor items. High winds and blowing dust may create dangerous travel conditions this afternoon. If you are driving, watch for objects blowing across the roadway and into your path. Keep a safe distance from cars in adjacent lanes as strong gusts could suddenly push a vehicle outside its lane of travel. Take extra care in high-profile vehicles such as a truck, van, or SUV, or when towing a trailer, as these are more prone to be pushed or even flipped by high winds. && $$
959 WWUS73 KGLD 150012 AAA NPWGLD URGENT - WEATHER MESSAGE...UPDATED National Weather Service Goodland KS 512 PM MST Sat Nov 14 2020 COZ090>092-NEZ079-150115- /O.EXP.KGLD.HW.W.0010.000000T0000Z-201115T0000Z/ Yuma-Kit Carson-Cheyenne-Dundy- Including the cities of Yuma, Wray, Burlington, Arapahoe, Cheyenne Wells, and Benkelman 512 PM MST Sat Nov 14 2020 ...HIGH WIND WARNING HAS EXPIRED... Winds peaked late this afternoon and will gradually diminish as the evening progresses. Hazardous travel conditions associated with occasional gusts up to 55 mph will remain possible for a few hours after sunset. $$ KSZ001-013-027-150115- /O.EXP.KGLD.HW.W.0010.000000T0000Z-201115T0000Z/ Cheyenne-Sherman-Wallace- Including the cities of St. Francis, Bird City, Goodland, and Sharon Springs 512 PM MST Sat Nov 14 2020 /612 PM CST Sat Nov 14 2020/ ...HIGH WIND WARNING HAS EXPIRED... Winds peaked late this afternoon and will gradually diminish as the evening progresses. Hazardous travel conditions associated with occasional gusts up to 55 mph will remain possible for a few hours after sunset. $$ Vincent
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this high wind warning went out at Nov 13, 3:50 AM MST, 7 hours 7 minutes earlier.
Area forecast discussion, Nov 13, 3:50 AM MST, 7 hours 7 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
350 AM MST Fri Nov 13 2020
.SHORT TERM...(Today through Sunday night)
Issued at 345 AM MST Fri Nov 13 2020
Today-tonight...breezy to windy south-southwest winds are expected
for much of the area today as the pressure gradient between
departing surface high pressure to our southeast and developing low
pressure along the Colorado front range increases. High temperatures
are expected to be in the mid 50s to low 60s. For tonight high
clouds move in from the west ahead of a long wave upper trough. Low
temperatures are expected to be in the mid 20s to low 30s.
Saturday-Saturday night...a cold front moves through the area during
the late morning through afternoon hours. High temperatures are
expected to range from the low to mid 50s in far eastern Colorado to
the mid 50s to low 60s east of the CO/KS border. Behind the cold
front and its associated upper trough will be the left front portion
of a 110kt upper jet which is expected to move into the southwest
half or so of the area by the end of the day. Northwest winds
increase into the 28 to 40 mph range with gusts close to 60 mph,
highest mainly along and west of the CO/KS border. For this reason a
High Wind Watch will be in effect for Saturday afternoon. Ongoing
local research into blowing dust events suggests keeping the blowing
dust mention going for areas that are in the High Wind Watch, mainly
where 0.5-1km avg wind speeds of 45kt or higher are advertised and 2-
2.5km become more stable above a very unstable 0-2km lapse rate
area.
For the overnight hours winds gradually decrease with low
temperatures in the upper teens to upper 20s (west to east).
Sunday-Sunday night...gusty southwest winds expected in the
afternoon mainly along and west of the CO/KS border with high
temperatures in the low to upper 50s. Low temperatures in the mid
20s to low 30s.
.LONG TERM...(Monday through Thursday)
Issued at 1252 AM MST Fri Nov 13 2020
Monday... An upper level ridge is expected to move east across the
western CONUS bringing NW flow aloft across the High Plains. At the
surface, high pressure in the region will keep the Tri-State area
dry with RH values in the mid 20s. No fire weather is expected at
this time due to winds gusting up to 20 mph as they shift from west
to south. Temperatures on Monday are expected to reach the low to
mid 60s for highs and drop to the low 30s and upper 20s overnight.
Tuesday... The guidance is in good agreement that the ridge axis
will be moving across the Plains throughout the day. The location of
the ridge over the area will assist in warmer temperatures and
slightly drier conditions than Monday. The RH values are even higher
on Tuesday for eastern portions of the CWA, ranging from the low 20s
in eastern Colorado to the low 30s east of KS-25. The SW winds are
expected to once again gust up to 20 mph. Due to the below criteria
winds and RH values only expected to drop into the low 20s, the
confidence in fire weather conditions is low. However, there is some
potential for elevated fire weather conditions west of the Colorado
border. Tuesday high temperatures are expected to reach the mid 60s
with lows in the 30s.
Wednesday... The Tri-State area is expected to be on the back side
of the ridge with SW to W winds. Wednesday looks like it will be the
warmest day of the period with highs currently forecasted to reach
the low 70s. Overnight, temperatures will be in the mid to upper
30s. With the warmer temperatures, comes the chance to dry out even
further than the previous days. RH values are currently expected to
drop into the mid to upper teens west of the Colorado border and
range from the low 20s to low 30s for the remainder of the area.
Fortunately, the winds continue to remain on the lighter side with
peak gusts between 20-25 mph. Despite the light winds, the low
humidity values could be a concern for elevated fire weather
conditions in eastern Colorado during the afternoon.
Thursday... Current guidance depicts the ridge extending across the
entire CONUS. Overnight Thursday, our next trough looks to move onto
the West Coast. The models do begin to differ with the depth of the
ridge and strength of the trough; however, they are in agreement
that the area will continue to experience dry conditions.
Temperatures on Thursday are expected to reach the upper 60s to low
70s for highs and mid to upper 30s for lows. RH values will continue
to be lowest over eastern Colorado with values in the upper teens to
low 20s. The remainder of the area will is currently forecasted to
see values ranging from the low 20s to low 30s. No fire weather
conditions are expected as of now for Thursday due to the RH values
and winds only gusting up to 20 mph. Conditions will continue to be
closely monitored for any increases for fire weather potential each
day next week.
&&
.AVIATION...(For the 12Z TAFS through 12Z Saturday morning)
Issued at 345 AM MST Fri Nov 13 2020
For KGLD and KMCK, VFR conditions through the period. KGLD will
see a southwest wind around 13kts at taf issuance increase during
the early morning hours with gusts around 30kts possible through
the afternoon. For tonight a south wind around 10kts is expected
around 00z with an increase to 12-14kts from the southwest after
03z. KMCK will see a light southwest wind at taf issuance reach
12kts by 16z with gusts in the 25 to 30kt range from 18z-22z.
After 23z winds subside below 12kts from the south.
&&
.FIRE WEATHER...
Issued at 345 AM MST Fri Nov 13 2020
For today, elevated to near critical fire weather conditions are
expected along and west of a line from Tribune to McCook. Relative
humidity values are expected to fall below 20 percent with southwest
winds gusting up to 30 mph.
A Fire Weather Watch is in effect Saturday for areas generally from
Yuma to Goodland and Gove. In this area northwest winds gusting 45 to
60 mph will combine with relative humidity values near 15 percent.
It should also be noted that blowing dust is expected in the Fire
Weather Watch area. If it occurs the reduced visibilities could
cause delays in response time to any fires that develop.
Elevated to near critical fire weather conditions are expected
Sunday for much of the area.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...Fire Weather Watch from Saturday morning through Saturday
afternoon for KSZ001-013-014-027>029.
High Wind Watch from Saturday morning through Saturday afternoon
for KSZ001-013-027.
CO...Fire Weather Watch from Saturday morning through Saturday
afternoon for COZ252-253.
High Wind Watch from Saturday morning through Saturday afternoon
for COZ090>092.
NE...High Wind Watch from Saturday morning through Saturday afternoon
for NEZ079.
&&
SHORT TERM...99
LONG TERM...KMK
AVIATION...99
FIRE WEATHER...99Hazardous weather outlook, Nov 13, 3:00 AM MST, 7 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 300 AM MST Fri Nov 13 2020 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-141200- Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock- Red Willow- 300 AM MST Fri Nov 13 2020 /400 AM CST Fri Nov 13 2020/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...TODAY AND TONIGHT... Elevated to near critical fire weather conditions are expected along and west of a line from Tribune to McCook this afternoon. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... A Fire Weather Watch is in effect Saturday for areas centered and either side of a line extending from Yuma to Goodland and Gove. A High Wind Watch is in effect for those along the Colorado Kansas border with the exception of Greeley county. In this area northwest winds gusting up to 60 mph are expected. Blowing dust is expected Saturday afternoon along and west of a line from Leoti to Oberlin and McCook. Visibilities may be reduced to a few miles at times. Elevated to near critical fire weather conditions are expected Sunday for much of the area. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 13, 2:20 AM MST | High Wind Watch | GLD | Cheyenne, Kit Carson, Yuma | 9 hr |
| Nov 13, 2:25 AM MST | Fire Weather Watch | GLD | Kit Carson, Yuma | 9 hr |
| Nov 13, 10:59 AM MST | Red Flag Warning | GLD | Cheyenne, Kit Carson, Yuma | 30 hr |
Nearby
High Wind Warnings in Colorado, 2020High Wind Warnings in Kansas, 2020High Wind Warnings in Nebraska, 2020Every high wind warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.